MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 01/09/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2013: patient was diagnosed with bilateral inguinal scrotal hernia and right sided ventral hernia thereby underwent open repair with implant of two bard flat meshes (device 1 and 2).Per operative notes, ¿in the left side, a large indirect sac with omental incarceration down in scrotum was noted.The sac was dissected and ligated, the sac was closed primarily, and bard flat mesh (device 1) was placed to the inguinal ligament and secured with sutures.In the right side, a hernia in the direct floor originating from prior prostatectomy incision and another hernia passing down into scrotum with large scrotal sac was noted.The entire direct floor had to be patched all the way to the midline.The defect densely adherent in scrotum and sac was amputated and reduced.The fascia was closed and secured with sutures.Another bard flat mesh (device 2) was placed over the direct hernia defect and secured the mesh (device 2) with sutures.¿ (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia and recurrent ventral incisional hernia thereby underwent open repair with implant of two perfix plug (device 3 and 4).Per operative notes, ¿a direct floor recurrence at the pubic tubercle with piece of mesh (device 1) and hernia recurred from prior prostatectomy was noted.The scar tissues from prior surgeries were retracted.Two perfix plugs (device 3 and 4) were placed over the defects and secured them circumferentially.¿ (b)(6) 2017 - patient was diagnosed with recurrent left inguinal hernia thereby underwent laparoscopic repair with 3dmax mesh (device 5) and removal of mesh (device 3).Per operative notes, ¿in the left inguinal area, the large hernia was dissected free and reduced.A piece of perfix plug (device 3) attached to the left side was floating in and out of this.The mesh (device 3) was removed.A 3dmax mesh (device 5) was placed within the abdomen covering direct, indirect and femoral spaces.The fascia was closed and secured with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2012) is considered to be a best estimate.This mdr represents the bard flat mesh (device 2).Additional supplemental emdrs were submitted to represent the bard flat mesh (device 1) and perfix plug (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24545350
Report Number1213643-2026-00301
Device Sequence Number18512941
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(17)170928(10)HUWI0682
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue Number0112680
Device Lot NumberHUWI0682
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight79 KG